Format

Send to

Choose Destination
Pediatr Int. 2012 Aug;54(4):539-41. doi: 10.1111/j.1442-200X.2011.03501.x.

Acute disseminated encephalomyelitis following 2009 H1N1 influenza vaccine.

Author information

1
Department of Pediatrics, Chiba University Graduate School of Medicine, Chiba, Japan. kfujii@faculty.chiba-u.jp

Abstract

Acute disseminated encephalomyelitis (ADEM) is an immune-mediated inflammatory disorder of the central nervous system. We describe a previously healthy 2-year-old boy with ADEM, who exhibited high fever, lethargy, and recurrent seizures at 25 days after H1N1 influenza vaccination. To our knowledge, there has been only one report of ADEM following the 2009 H1N1 influenza vaccine, although such vaccination is accompanied with optic neuritis apart from this case. Thus, this is the first case of ADEM without optic neuritis, following the 2009 H1N1 influenza vaccination. Although vaccine-associated ADEM remains rare, the increasing number of influenza vaccinations might increase the incidence of ADEM. We still need to pay attention to the occurrence of ADEM and treat patients with steroid therapy.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center